MAUDE Adverse Event Report: CORDIS CORPORATION S.M.A.R.T. NITINOL STENT SYSTEM; SELF EXPANDING STENTS (FGE)

CORDIS CORPORATION S.M.A.R.T. NITINOL STENT SYSTEM; SELF EXPANDING STENTS (FGE)
Catalog Number C07150ML
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for inspection.The patient was enrolled in a clinical study (b)(6).The patient had a 120/150 smart sfa 7 x 150 stent implanted successfully during the study index procedure with no reported issue.The target lesion was the middle portion of the left femoral artery.The rate of stenosis was unknown.No additional target lesion characteristic information was provided.Approximately thirty-five months after the index procedure, a slight fracture (fracture type 1) of the middle part of the stent was noted during an x-ray checkup.No treatment was applied or provided.The patient has not been recovered.It was unknown if the patient was symptomatic as a result of the reported product issue/stent fracture noted.There was no reported restenosis of the stent noted.No other follow-up is scheduled for the patient as a result of the reported product issue.The following information was requested but was reported to be unknown: is there any additional target lesion characteristic information available; what is the patient¿s medical history; what was the patient¿s medical regimen post-procedure; was the patient compliant with the medical regimen.No additional information is available.The product was not returned for analysis.A device history record (dhr) review of lot 15844403 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent fractured-in patient (peripheral)¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics are unknown.There are multiple factors that can contribute to stent fracture in the sfa.The sfa is a very dynamic vessel that undergoes biomechanical forces such as flexion, torsion, compression, and elongation.Studies have also revealed that nitinol stent fractures occurred in cases of multiple stents and overlap related to an abnormal stress area that is created.The cumulative length of the stented segment unequivocally has been identified as the most important determinant for material fatigue and subsequent fracture.According to the instructions for use ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent/delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Advance the device over the guidewire to the lesion site.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Unlock the tuohy borst valve connecting the inner shaft and outer sheath of the delivery system.Initiate stent deployment by retracting the outer sheath while holding the inner shaft in a fixed position.While using fluoroscopy, maintain position of the radiopaque stent markers relative to the targeted lesion site.Watch for the distal radiopaque markers to begin separating.Separation of the distal stent markers signals that the stent is unsheathed.Continue deploying the stent until the distal end of the stent obtains full apposition with the vessel wall.Continue deploying the stent until the proximal end of the stent obtains full apposition with the vessel wall.¿ neither the dhr nor the limited information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.Please note that this is the initial/final report for this file.
 
Event or Problem Description
As reported, the patient was enrolled in a clinical study (b)(6) and the case number is (b)(4).The patient had a 120/150 smart sfa 7 x 150 stent implanted successfully during the study index procedure with no reported issue.The target lesion was the middle portion of the left femoral artery.The rate of stenosis was unknown.No additional target lesion characteristic information was provided.Approximately thirty-five months after the index procedure, a slight fracture (fracture type 1) of the middle part of the stent was noted during an x-ray checkup.No treatment was applied/provided.The patient has not been recovered.It was unknown if the patient was symptomatic as a result of the reported product issue/stent fracture noted.There was no reported restenosis of the stent noted.No other follow-up is scheduled for the patient as a result of the reported product issue.The following information was requested but was reported to be unknown: is there any additional target lesion characteristic information available; what is the patient's medical history; what was the patient's medical regimen post-procedure; was the patient compliant with the medical regimen.No additional information is available.

Brand Name
S.M.A.R.T. NITINOL STENT SYSTEM
Common Device Name
SELF EXPANDING STENTS (FGE)
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL
MDR Report Key5903688
Report Number9616099-2016-00552
Device Sequence Number529678
Product Code FGE
UDI-Device Identifier20705032063439
UDI-Public20705032063439
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Catalogue NumberC07150ML
Device Lot Number15844403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2016
Initial Report FDA Received Date08/25/2016
Patient Sequence Number1
Patient Age79 YR